Health

4 of the most common clonazepam taper withdrawal symptoms to look out for

Clonazepam is a type of medication that is typically prescribed to patients by doctors to control seizures, unwanted movements, tics, and other side effects of involuntary movements. The medication is typically considered to be an antiepileptic drug, helping those with seizure disorders and epilepsy regain the normality of their life. Along with use for seizures and control of involuntary bodily movements, clonazepam can also be prescribed for those who suffer from constant panic disorders or anxiety disorders.

Clonazepam works within your system to help calm down your central nervous system, slowing down your heart rate, slowing down your breathing, providing a sense of calm, and preventing panic attacks. By calming the nerves, clonazepam can help those with panic disorders avoid their struggles getting in the way of their daily life. This prescription drug is typically considered in the family of benzodiazepines, which are used to help treat those with panic disorders, personality disorders, seizure disorders, or other anxiety-related illnesses.

But what happens when you decide it is time to go off of your medication? If you do not like the side effects of clonazepam, you might be looking to wean yourself off of this drug. If so, here are four of the most common clonazepam taper symptoms that you should keep an eye on.

4 of the most common clonazepam taper symptoms

When you decide that it is time to stop taking clonazepam, keep a few things in mind – make sure you consult your doctor first. Do not just stop taking this medicine cold turkey, as this can lead to stronger side effects than you would find by slowly weaning yourself off of this drug. Instead of stopping altogether, your dosage may be reduced so you can learn what functions without relying on this medicine.

Anxiety

One of the most common clonazepam taper symptoms that can occur after you stop taking the drug is anxiety. Since you are taking this drug to control anxiety, when you stop taking it, the anxiety can come back even stronger. This means that you need to learn how to reduce your dosage without stopping taking this medicine completely.

Panic attacks

Panic attacks can occur as one of the main clonazepam taper symptoms that you need to keep an eye out for. If you stop taking this drug altogether, and you do not reduce your dosage, this can lead to constant panic attacks and a high-strung condition that can lead to the inability to get your daily tasks completed.

Seizures

Since clonazepam is one the most common medications that you can use for treating seizure disorders and disorders that involve movements that you cannot control, seizures may return after you stop taking clonazepam.

Insomnia

The last type of clonazepam taper symptom that you may experience is insomnia. Insomnia is typically the result of anxiety and stress, so if your mediation is not working to control your stressors, then you may find your insomnia returns.

Conclusion

Slowly weaning yourself off of clonazepam is the best way to avoid any unwanted clonazepam taper side effects avoid insomnia, anxiety, panic attacks, and seizures by slowly lowering your dosage instead of stopping taking the medicine cold turkey.

Related Articles

Leave a Reply

Back to top button